MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ekosonic msd was returned in two pieces with the iddc.The device evaluation revealed pinch marks throughout the msd tubing; the msd fracture was noted at the proximal end of group 5 and the shaft to treatment zone junction.Visual inspection of the iddc noted a kink in the tubing and the stiffening wire at 9.4 cm.The ifu warns the user if the product is damaged or found to be unusable in any way, please retain the product and notify ekos corporation immediately.User error was not confirmed, but could not be ruled out as a cause or contributing factor to the msd fracture.
 
Event or Problem Description
It was reported that a 50 cm ekos catheter was used to treat a patient with a unilateral arterial occlusion on (b)(6) 2018.The catheter ran one hour and 39 minutes.When it was pulled out, it was discovered the msd was fractured inside the iddc.The 50cm catheter was replaced with a 30cm that ran for 20 hours and it was reported that the patient did fine.The patient was not harmed as a result of the fractured msd.Upon investigation of the returned device, the reported complaint was confirmed by device damage.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key7492335
Report Number3001627457-2018-00015
Device Sequence Number19160936
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/23/2020
Device Model Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1